Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 149, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 26, 2016, 1:15 PM CDT for Lipscomb County, Texas; Beaver County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 1:15 PM CDT (18:15 UTC)
- Expired
- May 26, 2016, 1:54 PM CDT
- In force
- 39 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 136 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -425 J/kg
- Mixed-layer LCL
- 2776 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
082
WUUS54 KAMA 261815
SVRAMA
OKC007-TXC295-261945-
/O.NEW.KAMA.SV.W.0149.160526T1815Z-160526T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
115 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
NORTHEASTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 245 PM CDT
* AT 114 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
FOLLETT...OR 12 MILES NORTHEAST OF LIPSCOMB...MOVING NORTH AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
FOLLETT...GATE AND SLAPOUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3632 10000 3626 10003 3632 10025 3700 10013
3700 10000
TIME...MOT...LOC 1814Z 197DEG 25KT 3637 10012
HAIL...1.50IN
WIND...60MPH
$$
LG3 follow-up statements
897
WWUS54 KAMA 261829
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
129 PM CDT THU MAY 26 2016
OKC007-TXC295-261945-
/O.CON.KAMA.SV.W.0149.000000T0000Z-160526T1945Z/
BEAVER OK-LIPSCOMB TX-
129 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR EASTERN BEAVER AND NORTHEASTERN LIPSCOMB COUNTIES...
AT 129 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
FOLLETT...OR 15 MILES NORTHWEST OF SHATTUCK...MOVING NORTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
FOLLETT...GATE AND SLAPOUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3632 10000 3626 10003 3630 10018 3700 10013
3700 10000
TIME...MOT...LOC 1829Z 211DEG 27KT 3646 10003
HAIL...1.00IN
WIND...60MPH
$$
LG378
WWUS54 KAMA 261836
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
136 PM CDT THU MAY 26 2016
OKC007-TXC295-261945-
/O.CON.KAMA.SV.W.0149.000000T0000Z-160526T1945Z/
BEAVER OK-LIPSCOMB TX-
136 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR EASTERN BEAVER AND NORTHEASTERN LIPSCOMB COUNTIES...
AT 136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF
FOLLETT...OR 15 MILES SOUTHWEST OF LAVERNE...MOVING NORTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
FOLLETT...GATE AND SLAPOUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3632 10000 3626 10003 3630 10018 3700 10013
3700 10000
TIME...MOT...LOC 1836Z 211DEG 26KT 3650 10000
HAIL...1.00IN
WIND...60MPH
$$
LG565
WWUS54 KAMA 261854
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
154 PM CDT THU MAY 26 2016
OKC007-TXC295-261903-
/O.CAN.KAMA.SV.W.0149.000000T0000Z-160526T1945Z/
BEAVER OK-LIPSCOMB TX-
154 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEAVER AND
NORTHEASTERN LIPSCOMB COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3632 10000 3626 10003 3630 10018 3700 10013
3700 10000
TIME...MOT...LOC 1852Z 197DEG 25KT 3662 9995
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:58 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 26, 11:58 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1158 AM CDT THU MAY 26 2016 .Aviation... Gusty southwest winds will prevail this afternoon. Winds will decrease with the setting sun. Then winds will come around to the west behind a Pacific cold front late this evening/early Friday morning. Skies will remain VFR. && .Prev Discussion... /Issued 638 AM CDT THU MAY 26 2016/ Aviation... 12Z TAFS...VFR conditions will continue through the TAF period. Winds will vary across the Oklahoma and northern portions of the Texas Panhandle this morning, but eventually become south to southwesterly everywhere by early afternoon. Gusts near 25 to 35kts are likely, and isolated thunderstorms are possible but mainly east of KAMA and KGUY. Gusts will subside this evening, but sustained winds will stay near 10 to 15kts overnight tonight. Elsenheimer Prev Discussion... /Issued 507 AM CDT THU MAY 26 2016/ For today and tonight, the upper level low pressure system currently over central Arizona will head ene into nrn NM and srn CO by late this afternoon, then towards ern CO and wrn KS by 12Z Friday. As this occurs, the sfc pressure gradient will tighten today in advance of a cold front. SW winds will ramp up by late this morning and continue through the afternoon hours. These winds will help send the dryline to near the TX and OK state line by late this afternoon. Have trimmed pops to only include the far ern tier of counties for this afternoon in the event isold storms manage to develop in this area before quickly movg into OK. If a few storms form, they will have the potential to become svr briefly before crossing the state line into OK, with large hail and damaging winds the primary hazards. Otherwise, dry weather will prevail for most of the fcst area through tonight. For Friday and Friday night, the upper level low pressure system is progged to track newd across KS and NE. The corresponding sfc cold front will move sewd thru the fcst area durg the daylight hours. Their could be enuf moisture pooling behind the boundary plus some minor wraparound moisture to support low pops for showers and tstms over the OK Pnhdl and far nrn TX Pnhdl Friday. Non-mentionable pops seem ok for Friday night through Saturday night areawide. For Sunday through Wednesday, the threat for showers and tstms increases and persists for most of the area as some semblance of weaker upper level troffing continues over the swrn US. Hard to time minor impulses emanating from this general weak upper level swrn US trof suggests varying degrees of pop values for the fcst area durg this time period. Based on latest medium range models, it does appear that by the end of this fcst cycle, an upper level ridge of high pressure will develop over the intermountain west, which could disrupt the persistent upper level troffing that has been the case across the west and southwest US for some time now. ANDRADE && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 15/6
Hazardous weather outlook, May 26, 5:19 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 519 AM CDT THU MAY 26 2016 OKZ001>003-TXZ001>020-262100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 519 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ACROSS THE EASTERN OKLAHOMA PANHANDLE AND FAR EASTERN TEXAS PANHANDLE. IF STORMS FORM... THEY WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS MAY FORM ON FRIDAY OVER THE OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS PANHANDLE. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SUNDAY THROUGH WEDNESDAY. SOME STORMS DURING THIS TIME PERIOD MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. ALSO...LOCALLY HEAVY RAINFALL MAY ACCOMPANY THE STRONGEST STORMS...WHICH COULD LEAD TO FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN OKLAHOMA PANHANDLE AND FAR EASTERN TEXAS PANHANDLE SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE LIMITED ACTIVATION THIS AFTERNOON. ANDRADE
In the hours before
Special weather statement, May 26, 1:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 101 PM CDT THU MAY 26 2016 OKZ003-TXZ005-261900- BEAVER OK-LIPSCOMB TX- 101 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAVER AND NORTHEASTERN LIPSCOMB COUNTIES UNTIL 200 PM CDT... AT 101 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF LIPSCOMB...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOLLETT AND SLAPOUT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3626 10028 3679 10018 3685 10000 3613 10000 TIME...MOT...LOC 1801Z 211DEG 26KT 3628 10013 LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:01 PM CDT | Special Weather Statement | AMA | Lipscomb | 59 min |
| May 26, 4:16 PM CDT | Special Weather Statement | AMA | Beaver | 59 min |
| May 26, 5:19 PM CDT | Special Weather Statement | AMA | Beaver | 41 min |
| May 26, 5:57 PM CDT | Special Weather Statement | AMA | Beaver | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.